Alert archive / Alabama / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 52, NWS Mobile, AL

March 26, 2023Covington County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 26, 2023, 3:19 PM CDT for Covington County, Escambia County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2023, 3:19 PM CDT (20:19 UTC)
Expired
Mar 26, 2023, 4:00 PM CDT
In force
41 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Covington County, AL, Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 97 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 12:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2023-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2023-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

479 
WUUS54 KMOB 262019
SVRMOB
ALC039-053-262100-
/O.NEW.KMOB.SV.W.0052.230326T2019Z-230326T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
319 PM CDT Sun Mar 26 2023

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Escambia County in south central Alabama...
  Southwestern Covington County in south central Alabama...

* Until 400 PM CDT.

* At 318 PM CDT, a severe thunderstorm was located 16 miles east of
  Riverview, or 16 miles east of Brewton, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Andalusia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm. 
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3111 8637 3100 8682 3100 8689 3109 8692
      3119 8674 3118 8672 3119 8672 3119 8670
      3121 8670 3131 8648
TIME...MOT...LOC 2018Z 246DEG 29KT 3108 8679 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CGAL
2 follow-up statements
637 
WWUS54 KMOB 262040
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
340 PM CDT Sun Mar 26 2023

ALC039-053-262100-
/O.CON.KMOB.SV.W.0052.000000T0000Z-230326T2100Z/
Escambia AL-Covington AL-
340 PM CDT Sun Mar 26 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN ESCAMBIA AND SOUTHWESTERN COVINGTON COUNTIES...

At 339 PM CDT, a severe thunderstorm was located 14 miles northwest
of Laurel Hill, or 18 miles southwest of Andalusia, moving east at 25
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Andalusia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3101 8677 3117 8678 3119 8674 3118 8672
      3119 8672 3119 8670 3121 8670 3131 8648
      3111 8637
TIME...MOT...LOC 2039Z 247DEG 22KT 3110 8666 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CGAL
854 
WWUS54 KMOB 262052
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
352 PM CDT Sun Mar 26 2023

ALC039-053-262101-
/O.EXP.KMOB.SV.W.0052.000000T0000Z-230326T2100Z/
Escambia AL-Covington AL-
352 PM CDT Sun Mar 26 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESCAMBIA AND
SOUTHWESTERN COVINGTON COUNTIES WILL EXPIRE AT 400 PM CDT...
                
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning will be allowed to expire. However 
heavy rain, winds, and frequent lightning are still possible with 
this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Alabama.

LAT...LON 3101 8677 3117 8678 3119 8674 3118 8672
      3119 8672 3119 8670 3121 8670 3131 8648
      3111 8637
TIME...MOT...LOC 2051Z 246DEG 29KT 3113 8657 

$$

CGAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:10 PM CDT, 9 minutes earlier.

Area forecast discussion, Mar 26, 3:10 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
310 PM CDT Sun Mar 26 2023

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...

Issued at 238 PM CDT Sun Mar 26 2023

A multi-faceted severe weather event continues to be expected
across the region this afternoon into evening...

At present, several strong to severe thunderstorms continue across
the region this afternoon, primarily focused in two areas. The
first being along the 350K Theta-e gradient and high 3CAPE upwards
of 175 to 200j/kg across the FL panhandle into Escambia and
Covington Counties in Alabama. The second region of interest so
far has been along the stationary boundary north of the highway 84
corridor where a more isolated, discrete storm mode has persisted.
As we move forward in time, a shortwave trough will begin to
affect the area serving as our forcing mechanism for scattered
supercells to develop in the vicinity of the 84 corridor and
points north. Large, destructive hail remains the primary hazard
through the afternoon hours owing to small low level curvature in
the updraft, high CAPE of 3,000 to 4,000j/kg, and elongated 1km -
6km hodographs yielding 40 to 50kts of deep layer shear. Isolated
strong to severe thunderstorms to the south continue to pose a
threat for large hail up to golf ball size and damaging wind gusts
to 60mph, this threat should continue to persist through late
afternoon before loss of daytime heating.

As we head into late afternoon and the evening hours, the threat
for tornadoes rapidly increases along and north of the highway 84
corridor. The combination of large 3CAPE values between 100 and
200j/kg, strong surface vorticity pool in the vicinity of the
stationary boundary, and the presence of rich low level buoyancy
demarcated by the 340K Theta-e line and upwards of 350K just to
the south (surface dewpoints in the 70 to 73 range) combined with
enlarging low level hodographs in response to an intensifying
nocturnal low level jet will foster the potential for several
tornadoes, some of which could be strong (EF2+). Low level SRH
increases to 200 to 300m2/s2 after sunset, and the expectation is
for discrete supercell thunderstorms to develop along the
aforementioned boundary. These should repeatedly track in the
vicinity of and to the north of the boundary posing a risk for
strong tornadoes, damaging winds, and large hail. The hail risk
should temper somewhat after dark with the enlargement of the low
level hodographs and less favored residence time for hail growth
within storm updrafts. The severe potential will likely linger
into the late evening hours, gradually waning after 9 or 10pm as
surface based instability decreases. MM/25

...NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
(Tonight through Monday)
Issued at 224 PM CDT Sun Mar 26 2023

Active high level southwest flow aloft will continue in place as
we open up the new week. A series of impulses aloft will continue
to slide east northeast bringing enhanced ascent atop a
relatively complex surface pattern with a couple fronts close by.
the first is a boundary over central AL, which will be lifting
northward as a warm front and the second is a cold front sinking
southeast through the Lower MS Valley. Showers and storms
overnight, ahead of and along the front approaching from the
northwest appear to become more concentrated over the northwest
zones through daybreak Monday. The front will then continue to
move southeastward through noon Monday, with indications that the
boundary will begin to stall just north of the coast, providing a
focus for showers and thunderstorms, especially along and
southeast of I-65. Although forecasters cannot entirely rule out
the occurrence of a severe storm, the overall widespread severe
weather threat decreases to marginal Monday.

May see some patchy late night fog tonight, especially closer to
the coast given mild night-time temperatures and moist boundary
layer.

The risk for dangerous to potentially deadly rip currents remains
in place thru Monday night. /10

&&

.SHORT TERM...
(Monday night through Wednesday night)
Issued at 224 PM CDT Sun Mar 26 2023

Surface front draped near the coast, moves little Monday night
into early Tuesday. Embedded in the west southwest flow, another
in a series of mid-level impulses ejects east northeast in the
west-southwest flow aloft out of east TX Monday night. As this
feature continues east, a wave of surface frontal low pressure
forms over southern LA and brings an increase in ascent and
expanding shower/storm coverage as it moves east over the central
Gulf coast. Latest rainfall forecast shows mostly around an inch,
but some areas could see higher amounts if storms move repeatedly
over the same areas. The upper level energy moves quickly east
out of the local area by late Tuesday afternoon into the evening
bringing an end to the precipitation and drier/cooler air as the
front responds and gets a southward push. Moving into the middle
of the week, the leading edge of a short-wave upper ridge is
progged to be pushing in from the west, which supports a rain-
free pattern Wednesday.

With clouds and precipitation in place, daytime highs Tuesday will
be "coolest" over the interior and several degrees below normal
ranging from the upper half of the 60s interior. Lower half of the
70s southern zones. Highs on Wednesday range from 69 to 74.
Tuesday night, lows drop into the mid 40s up across the US Highway
84 corridor to the lower to mid 50s closer to the coast. Night-
time lows Wednesday night are similar. /10

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 224 PM CDT Sun Mar 26 2023

Dry conditions are expected for the first half of the extended
term as an upper-level ridge builds over the Deep South and pushes
eastward. Surface high pressure to our north will also shift
eastward into the Western Atlantic. As it does so, winds over our
area will turn southeasterly, allowing for warm, humid conditions
to return to the region. Looking towards the weekend, an upper
trough over the central US quickly ejects northeastward towards
the Great Lakes/Ohio River Valley region. This will help to send
another cold front towards our region. Although at this time the
best forcing looks to remain well to our north, isolated to
scattered showers and thunderstorms will return to the forecast as
the front approaches and moves through the area Saturday into
Sunday. Temperatures remain above seasonal norms through the
period. /96

&&

.MARINE...
Issued at 224 PM CDT Sun Mar 26 2023

Near-term hazards to the safe navigation of marine craft appears
to be the potential of fog. With a persistent warm, moist light
onshore flow in place, there are modest probabilities in place
for fog formation/maintenance tonight and Monday over bays, sounds
and the near shore waters. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      68  80  63  72  51  72  50  76 /  40  60  40  80   0  10   0   0
Pensacola   69  79  65  73  53  72  54  75 /  20  50  30  80   0  10   0   0
Destin      69  77  67  74  56  73  57  75 /  10  50  30  70  10  10   0   0
Evergreen   66  80  59  71  46  73  46  79 /  60  60  40  80   0  10   0   0
Waynesboro  64  80  57  70  46  70  47  78 /  80  40  40  60   0   0   0   0
Camden      63  78  56  69  45  69  44  78 /  90  50  40  60   0   0   0   0
Crestview   68  82  62  76  49  75  47  79 /  20  60  30  80   0  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Monday night for ALZ265-266.

FL...High Rip Current Risk through late Monday night for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Mar 26, 1:45 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
145 PM CDT Sun Mar 26 2023

ALZ060-261915-
Covington AL-
145 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of northeastern
Covington County through 215 PM CDT...

At 145 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles east of Andalusia, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Opp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Alabama.

&&

LAT...LON 3122 8643 3135 8649 3145 8626 3144 8626
      3144 8620 3124 8619
TIME...MOT...LOC 1845Z 254DEG 27KT 3131 8638

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CGAL
Special weather statement, Mar 26, 1:56 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
156 PM CDT Sun Mar 26 2023

ALZ059-FLZ203-205-261930-
Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
156 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of southeastern
Escambia, northwestern Okaloosa and northeastern Santa Rosa Counties
through 230 PM CDT...

At 155 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles east of Jay, or 11 miles east of Century,
moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Alabama...and northwestern Florida.

&&

LAT...LON 3085 8713 3097 8717 3113 8679 3088 8669
TIME...MOT...LOC 1855Z 256DEG 25KT 3094 8708

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CGAL
Special weather statement, Mar 26, 1:58 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
158 PM CDT Sun Mar 26 2023

ALZ060-FLZ205-261945-
Covington AL-Okaloosa Inland FL-
158 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of southern Covington
and northeastern Okaloosa Counties through 245 PM CDT...

At 158 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles west of Laurel Hill, or 15 miles north of
Crestview, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Florala, Laurel Hill and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Alabama...and northwestern Florida.

&&

LAT...LON 3099 8639 3093 8639 3091 8667 3099 8671
      3100 8669 3100 8670 3102 8670 3119 8619
      3099 8619
TIME...MOT...LOC 1858Z 256DEG 30KT 3098 8663

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CGAL
Special weather statement, Mar 26, 2:27 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
227 PM CDT Sun Mar 26 2023

ALZ059-060-FLZ203-205-262015-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
227 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of southeastern
Escambia, southwestern Covington, northwestern Okaloosa and
northeastern Santa Rosa Counties through 315 PM CDT...

At 225 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 11 miles southeast of Riverview, or 13 miles
southeast of Brewton, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Escambia, southwestern Covington, northwestern Okaloosa and
northeastern Santa Rosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Alabama...and northwestern Florida.

&&

LAT...LON 3089 8698 3098 8701 3113 8662 3092 8654
TIME...MOT...LOC 1925Z 257DEG 21KT 3096 8692

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CGAL
Special weather statement, Mar 26, 2:59 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
259 PM CDT Sun Mar 26 2023

ALZ060-262045-
Covington AL-
259 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of southeastern
Covington County through 345 PM CDT...

At 258 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Lockhart, or near Florala, moving northeast
at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Florala and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Alabama.

&&

LAT...LON 3100 8648 3105 8650 3118 8619 3099 8619
TIME...MOT...LOC 1958Z 245DEG 30KT 3105 8633

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CGAL
Special weather statement, Mar 26, 3:09 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
309 PM CDT Sun Mar 26 2023

ALZ059-060-FLZ203-262100-
Covington AL-Escambia AL-Santa Rosa Inland FL-
309 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of southeastern
Escambia, southwestern Covington and northeastern Santa Rosa Counties
through 400 PM CDT...

At 308 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 11 miles east of Riverview, or 12 miles east of
Brewton, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Escambia, southwestern Covington and northeastern Santa Rosa
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Alabama...and northwestern Florida.

&&

LAT...LON 3112 8645 3093 8696 3107 8700 3120 8676
      3119 8676 3120 8674 3118 8673 3118 8672
      3119 8672 3119 8670 3123 8670 3131 8655
TIME...MOT...LOC 2008Z 246DEG 29KT 3106 8686

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CGAL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:39 AM CDTSpecial Weather StatementMOBChoctaw36 min
Mar 26, 6:35 AM CDTSpecial Weather StatementMOBChoctaw40 min
Mar 26, 7:07 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke23 min
Mar 26, 8:10 AM CDTSpecial Weather StatementMOBWilcox50 min
Mar 26, 8:41 AM CDTSpecial Weather StatementMOBChoctaw49 min
Mar 26, 9:13 AM CDTRiver Flood WarningMOBClarke, Washington4 days
Mar 26, 9:25 AM CDTAreal Flood AdvisoryMOBChoctaw5 hr
Mar 26, 10:34 AM CDTSpecial Weather StatementMOBChoctaw41 min
Mar 26, 10:37 AM CDTMarine Dense Fog AdvisoryMOB2 hr
Mar 26, 10:42 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington48 min
Mar 26, 10:48 AM CDTSpecial Weather StatementMOBWilcox42 min
Mar 26, 10:57 AM CDTSevere Thunderstorm WarningMOBWilcox18 min
Mar 26, 11:29 AM CDTSpecial Weather StatementMOBClarke46 min
Mar 26, 12:14 PM CDTSpecial Weather StatementMOBClarke46 min
Mar 26, 12:43 PM CDTSpecial Weather StatementMOBEscambia47 min
Mar 26, 12:45 PM CDTSpecial Weather StatementMOBClarke45 min
Mar 26, 12:59 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox46 min
Mar 26, 1:19 PM CDTSevere Thunderstorm WarningMOBEscambia41 min
Mar 26, 1:45 PM CDTSpecial Weather StatementMOBCovington30 min
Mar 26, 1:56 PM CDTSpecial Weather StatementMOBEscambia34 min
Mar 26, 1:58 PM CDTSpecial Weather StatementMOBCovington47 min
Mar 26, 2:03 PM CDTAreal Flood AdvisoryMOBCovington3 hr
Mar 26, 2:27 PM CDTSpecial Weather StatementMOBEscambia48 min
Mar 26, 2:59 PM CDTSpecial Weather StatementMOBCovington46 min
Mar 26, 3:09 PM CDTSpecial Weather StatementMOBCovington51 min
Mar 26, 3:20 PM CDTSpecial Weather StatementMOBCrenshaw25 min
Mar 26, 3:29 PM CDTSpecial Weather StatementMOBButler46 min
Mar 26, 3:45 PM CDTSpecial Weather StatementMOBCrenshaw45 min
Mar 26, 3:56 PM CDTSpecial Weather StatementMOBCovington49 min
Mar 26, 4:05 PM CDTTornado WarningMOBCovington17 min
Mar 26, 4:10 PM CDTSpecial Weather StatementMOBCrenshaw35 min
Mar 26, 4:21 PM CDTSevere Thunderstorm WarningMOBCovington14 min
Mar 26, 4:30 PM CDTSevere Thunderstorm WarningMOBChoctaw45 min
Mar 26, 4:53 PM CDTSpecial Weather StatementMOBWilcox52 min
Mar 26, 5:14 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke46 min
Mar 26, 5:27 PM CDTAreal Flood AdvisoryMOBChoctaw4 hr
Mar 26, 5:43 PM CDTSevere Thunderstorm WarningMOBChoctaw47 min
Mar 26, 5:50 PM CDTSpecial Weather StatementMOBMarengo40 min
Mar 26, 5:55 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBClarke50 min
Mar 26, 6:21 PM CDTTornado WarningMOBClarke, Wilcox39 min
Mar 26, 6:59 PM CDTTornado WarningMOBWilcox46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.